Alert archive / Idaho / River Flood Warnings in 2011

River Flood Warning 11, NWS Pocatello, ID

June 14, 2011Fremont County, Madison County, Idaho

NWS Pocatello, ID issued this river flood warning at Jun 14, 2011, 12:44 PM MDT for Fremont County, Madison County, Idaho. It took effect at Jun 14, 2011, 5:14 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2011, 12:44 PM MDT (18:44 UTC)
In effect from
Jun 14, 2011, 5:14 PM MDT
Expired
Jun 15, 2011, 2:43 AM MDT
In force
9 hr
Issued by
NWS Pocatello, ID
Flood severity
Minor

Counties Fremont County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 135 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Henrys Fork at St Anthony (ANTI1). The gauge peaked at 6.83 ft at Jun 14, 2011, 8:00 PM MDT.

actionminormoderate5678906/1406/1506/16
Action stage
6.5 ft
Minor stage
7 ft
Moderate stage
8.2 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13050500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WGUS45 KPIH 141844
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE POCATELLO ID
1244 PM MDT TUE JUN 14 2011

...THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... 

  HENRYS FORK AT ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES

  TETON RIVER NEAR ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES

.ONGOING SNOWMELT COUPLED WITH RECENT RAINFALL WILL PRODUCE
HIGH FLOWS FLOODING ON AREA RIVERS. A BRIEF PERIOD OF WARM AND
DRY WEATHER WILL BE FOLLOWED BY ANOTHER POTENTIALLY COOL AND WET
PERIOD OF WEATHER. THIS WILL LEAD TO A CONTINUATION OF HIGH RIVER
LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE 
EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY.

&&

IDC043-065-151115-
/O.NEW.KPIH.FL.W.0011.110614T2314Z-110615T1115Z/
/ANTI1.1.ER.110614T2314Z.110615T0000Z.110615T0515Z.NR/
1244 PM MDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A 

* FLOOD WARNING FOR
  THE HENRYS FORK AT ST. ANTHONY.
* FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 11:45 AM TUESDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...CONTINUE TO RISE AND CREST NEAR 7.1 FEET THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 7.0 FEET...FLOODING WILL OCCUR ON PARKER-SALEM ROAD.
  PASTURELAND BETWEEN THE RIVER AND US HIGHWAY 20 WILL HAVE MINOR
  FLOODING.

$$

IDC043-065-152144-
/O.EXT.KPIH.FL.W.0010.000000T0000Z-110621T1244Z/
/TEAI1.2.ER.110614T1439Z.110615T0000Z.110621T0644Z.NO/
1244 PM MDT TUE JUN 14 2011

THE FLOOD WARNING CONTINUES FOR 
  THE TETON RIVER NEAR ST. ANTHONY.
* AT 12:15 PM TUESDAY THE STAGE WAS 6.2 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...A CREST NEAR 6.4 FEET IS EXPECTED EARLY THIS EVENING.
  THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE ON THURSDAY.
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 6.0 FEET...LOWLAND FLOODING CAN BE EXPECTED NEAR SUGAR
  CITY AND REXBURG.
1 follow-up statement
380 
WGUS85 KPIH 150843
FLSPIH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
243 AM MDT WED JUN 15 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
IDAHO...
 
  HENRYS FORK AT ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES

. THE HENRYS FORK AT ST. ANTHONY NEVER REACHED FLOOD STAGE AND IS 
FORECAST TO KEEP DROPPING.  

&&

IDC043-065-150913-
/O.CAN.KPIH.FL.W.0011.000000T0000Z-110615T1115Z/
/ANTI1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
243 AM MDT WED JUN 15 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE HENRYS FORK AT ST. ANTHONY.
* AT  1:45 AM WEDNESDAY THE STAGE WAS 6.4 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.8 FEET.  THE 
  RIVER WILL FALL TO 6.3 FEET BY .
* IMPACT...AT 7.0 FEET...FLOODING WILL OCCUR ON PARKER-SALEM ROAD. 
  PASTURELAND BETWEEN THE RIVER AND US HIGHWAY 20 WILL HAVE MINOR 
  FLOODING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Jun 14, 3:23 AM MDT, 9 hours 21 minutes earlier.

Area forecast discussion, Jun 14, 3:23 AM MDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
323 AM MDT TUE JUN 14 2011

.SHORT TERM...TODAY THROUGH THURSDAY.
DRY WEATHER PUSHING IN FROM THE WEST AND EXPECT A SUNNY DAY WITH
CONTINUED COOL TEMPERATURES. UPPER TROF WILL DROP SOUTH BY
THURSDAY BUT MODELS STILL MAINLY DRY. DID KEEP SOME ISOLATED
CONVECTION IN THE MOUNTAINS WEDNESDAY AND THURSDAY BUT KEPT THE
SNAKE PLAIN DRY. WEDNESDAY SHOULD BE THE WARMEST DAY BUT A WEAK
COLD FRONT SHOULD COOL IT DOWN AGAIN THURSDAY. HAVE A LAKE WIND
ADVISORY FOR AMERICAN FALLS RESERVOIR THIS AFTERNOON AS WINDS
SHOULD APPROACH THE 20 MPH RANGE OVER AMERICAN FALLS.
GK

.LONG TERM...FRIDAY THROUGH TUESDAY.
EXPECT VERY COOL TEMPERATURES CONTINUING FRIDAY THROUGH THE
WEEKEND AS GENERAL UPPER TROF REMAINS OVER IDAHO. EXPECT PERIODS
OF SHOWERS AS WELL WITH THE COOL TEMPERATURES THROUGH SUNDAY. TROF
EXPECTED TO PUSH EAST MONDAY AND TUESDAY AND SHOULD SEE WARMER AND
DRIER CONDITIONS MONDAY AND TUESDAY. GFS AND EUROPEAN MODELS
PRETTY CONSISTENT WITH THIS PATTERN THOUGH THE GFS MOVES TROF EAST
A BIT QUICKER THAN THE EUROPEAN BUT PATTERN OF COOLER AND WETTER
WEEKEND THEN DRYING EARLY NEXT WEEK CONSISTENT.
GK

&&

.AVIATION...ATMOSPHERE ACTUALLY STABILIZES DURING THE AFTERNOON ON
THE NAM GUIDANCE WHICH CAPTURED THE LATE NIGHT CONVECTION TONIGHT
VERY WELL.  ONLY KIDA AND KPIH ARE IN THE THREAT OF NEGATIVE LIFTED
INDEX AND CAPE ABOVE 300 J/KG ON THE NAM.  GFS IS STABLE WITH ANY
CAPE LIMITED TO ID-MT BORDER WELL NORTH OF KRXE AND AREAS SOUTHEAST
OF KU78.  THUS WILL KEEP VCTS LIMITED TO THE TWO EASTERN AIRDROMES.
LITTLE IN THE WAY OF CLOUD MEANS THERMALLY DRIVEN WIND WITH GUSTS
GETTING MODERATE BY NOON...ESPECIALLY WITH SYNOPTIC SUBSIDENCE
DEVELOPING AS THE UPPER LEVEL RIDGE MOVES INTO SOUTHERN IDAHO.  WED
LOOKS LIKE A REPEAT WITH VERY DRY CONDITIONS AND CONTINUED STABLE
CONDITIONS FOR THE 4 AIRPORT LOCATIONS.  MESSICK

&&

.FIRE WEATHER...DRYING AND WARMING NOW ANTICIPATED FOR THE NEXT
COUPLE OF DAYS RATHER THAN WED-THU TIME FRAME.  PLENTY OF GUIDANCE
VARIABILITY EVEN EARLY IN THE FORECAST.  BY THU...TROUGHING RETURNS
TO SOUTHERN IDAHO AFTER THIS BRIEF UPPER LEVEL RIDGING IS PUSHED
SOUTHWARD AND THE LONGWAVE TROUGHING OVER SOUTHWEST CANADA IS
REINFORCED BY A SHORTWAVE FEATURE.  ENOUGH MOISTURE COMES WITH IT TO
PRODUCE A THREAT OF THUNDERSTORMS AND WINDS...BUT THE ACCOMPANYING
COOL DOWN WILL KEEP HUMIDITY HIGH.  GUIDANCE PRODUCT SUITES START TO
DIVERGE IN SOLUTION AT THIS POINT...SO THE FORECAST CONTINUES TO
HAVE A LOW CONFIDENCE FACTOR DURING THE MEDIUM RANGE FORECAST.  ON
THE ECMWF...THU NIGHT/FRI AND FRI NIGHT/SAT ARE MAINLY DRY AS THE
NEXT SHORTWAVE SETS UP TO ARRIVE OVER SOUTHERN IDAHO ON SAT
NIGHT/SUN/SUN NIGHT. GFS BRINGS A SHORTWAVE THROUGH SAT AND ANOTHER
SAT NIGHT/SUN...BUT THE TRACK IS FARTHER NORTH AND THUS NOT AS WET
FOR ESPECIALLY THE ID-UT BORDER REGION. INTERESTING TO NOTE IS THAT
THE GFS MOS FOR THE WEEKEND...WHICH IS ADJUSTED WITH STATISTICAL
CLIMATOLOGY...DOES NOT PUT A HIGH CHANCE ON THE SAT FEATURE.  EVEN
THE GFS HAS MORE CONFIDENCE ON THE SUN STORM.  MESSICK

&&

.HYDROLOGY...EXPECT MAINLY DRY WEATHER THE NEXT THREE DAYS AND
RIVER FORECAST ARE FOR STEADY STATE OR SLOWLY FALLING LEVELS THE
NEXT FEW DAYS. WARNINGS REMAIN IN EFFECT FOR THE PORTNEUF RIVER
AT POCATELLO AND HENRYS FORK AT REXBURG. HEAVY RAINS YESTERDAY AND
LAST NIGHT WILL CAUSE THE TETON RIVER NEAR ST ANTHONY TO APPROACH
FLOOD STAGE.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING
IDZ021.

FLOOD WARNINGS CONTINUE ON THE PORTNEUF RIVER AT POCATELLO AND
THE HENRYS FORK NEAR REXBURG.
&&
Hazardous weather outlook, Jun 14, 4:55 AM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
455 AM MDT TUE JUN 14 2011

IDZ021-151100-
LOWER SNAKE RIVER PLAIN-
455 AM MDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A LAKE WIND ADVISORY IS IN EFFECT FROM NOON UNTIL 9 PM THIS
EVENING FOR THE AMERICAN FALLS RESERVOIR. EXPECT SOUTHWEST WINDS
15 TO 25 MPH WITH GUSTS TO 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN SHOWERS ARE POSSIBLE FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Jun 14, 8:47 AM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
847 AM MDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     HEAVY RAIN       1 W REXBURG             43.83N 111.80W
06/14/2011  M0.29 INCH       MADISON            ID   TRAINED SPOTTER

            RAINFALL ON 6/13

&&

VALLE
Local storm report, Jun 14, 8:59 AM MDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
859 AM MDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 AM     HEAVY RAIN       1 E ASHTON              44.07N 111.42W
06/14/2011  M0.25 INCH       FREMONT            ID   TRAINED SPOTTER

&&

VALLE

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:39 PM MDTSpecial Weather StatementPIHFremont36 min
Jun 13, 7:16 PM MDTSpecial Weather StatementPIHFremont44 min
Jun 13, 7:26 PM MDTSpecial Weather StatementPIHTeton64 min
Jun 14, 3:45 AM MDTLake Wind AdvisoryPIH17 hr

Nearby

River Flood Warnings in Idaho, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.